Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A universal hereditarily indecomposable continuum

Author: Tadeusz Maćkowiak
Journal: Proc. Amer. Math. Soc. 94 (1985), 167-172
MSC: Primary 54F20; Secondary 54B25, 54F15, 54F45
MathSciNet review: 781076
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is proved that there exists a hereditarily indecomposable metric continuum $ X$ containing a homeomorphic copy of every hereditarily indecomposable metric continuum. This is a solution of a problem (Problem 125 by H. Cook in University of Houston Problems Book) recalled in $ [4,\S21]$. A similar result was announced by P. Mine.

References [Enhancements On Off] (What's this?)

  • [1] R. Engelking, Dimension theory, PWN, Warsaw, 1978. MR 0482697 (58:2753b)
  • [2] J. Krasinkiewicz and P. Minc, Mappings onto indecomposable continua, Bull. Acad. Polon. Sci. Sér. Sci. Math. Astronom. Phys. 25 (1977), 675-680. MR 0464184 (57:4119)
  • [3] T. Maćkowiak, The condensation of singularities in arc-like continua (to appear).
  • [4] T. Maćkowiak and E. D. Tymchatyn, Continuous mappings on continua. II, Dissertationes Math. 225 (1984), 1-57. MR 739739 (87a:54048)
  • [5] S. Mardesić and J. Segal, $ \varepsilon $-mappings onto polyhedra, Trans. Amer. Math. Soc. 109 (1963), 146-164. MR 0158367 (28:1592)
  • [6] M. C. McCord, Universal $ P$-like compacta, Michigan Math. J. 13 (1966), 71-85. MR 0188986 (32:6413)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F20, 54B25, 54F15, 54F45

Retrieve articles in all journals with MSC: 54F20, 54B25, 54F15, 54F45

Additional Information

Keywords: Universal continuum, hereditarily indecomposable continuum
Article copyright: © Copyright 1985 American Mathematical Society

American Mathematical Society